A study by the Agency for Healthcare Research and Quality (AHRQ) found that in 2011, sedatives and hypnotics were a leading source for adverse drug events seen in the hospital setting. Approximately % of all ADEs present on admission and % of ADEs that originated during a hospital stay were caused by a sedative or hypnotic drug.  A second study by AHRQ found that in 2011, the most common specifically identified causes of adverse drug events that originated during hospital stays in the . were steroids, antibiotics, opiates/narcotics, and anticoagulants. Patients treated in urban teaching hospitals had higher rates of ADEs involving antibiotics and opiates/narcotics compared to those treated in urban nonteaching hospitals. Those treated in private, nonprofit hospitals had higher rates of most ADE causes compared to patients treated in public or private, for-profit hospitals. 
Benzodiazepine therapy can give rise to physiologic and psychologic dependence based on the drug's dosage, duration of therapy and potency. 1 Thus, dependence will develop sooner (such as in one to two months) in a patient who is taking a high dosage of a high-potency agent such as alprazolam than in a patient who is receiving a relatively low dosage of a long-acting, low-potency agent such as chlordiazepoxide. As a result of physiologic dependence, withdrawal symptoms emerge with rapid dose reduction or abrupt discontinuation of the drug.
These are unwanted effects that you consider are linked to taking a medicine. Side effects also include any effects from: misuse, abuse, an error in the way the medicine has been given or overdose (taking too much medicine). Reports can be made for any medicine (including specials and unlicensed products), any vaccine, herbal product, and complimentary remedies such as homeopathic remedies, blood factors (. factors I to XIII) and immunuloglobulins (. anti-D (RHO) immunoglobulin). You can even report suspected side effects from a drug you think might be happening as a result of interactions with food and drink.